Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 116, NWS Tallahassee, FL

October 30, 200616 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 30, 2006, 3:55 AM CST for 16 counties in Florida. It took effect at Oct 30, 2006, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 3:55 AM CST (09:55 UTC)
In effect from
Oct 30, 2006, 11:00 AM CST
Expired
Oct 30, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2312 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 300955
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EST MON OCT 30 2006

...RED FLAG WARNING IN EFFECT TODAY FROM NOON EST /11 AM CST/ 
UNTIL 7 PM EST /6 PM CST/ DUE TO EXPECTED LONG DURATIONS OF 
LOW RELATIVE HUMIDITY ACROSS ALL BUT THE IMMEDIATE COASTAL 
AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND...

.DISCUSSION...THE AIRMASS OVER THE AREA WILL REMAIN QUITE DRY...
RESULTING IN RELATIVE HUMIDITY DROPPING BELOW 35 PERCENT FOR 4 OR
MORE HOURS THIS AFTERNOON ACROSS ALL BUT THE IMMEDIATE COASTAL
AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND.

FLZ007-009>019-026>029-034-310000-
/O.NEW.KTAE.FW.W.0116.061030T1700Z-061031T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
355 AM CST MON OCT 30 2006 /455 AM EST MON OCT 30 2006/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
7 PM EST /6 PM CST/ THIS EVENING FOR ALL BUT THE IMMEDIATE COASTAL
AREAS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. DURATIONS OF 4 OR MORE HOURS OF RELATIVE
HUMIDITY BELOW 35 PERCENT WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

DUVAL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 30, 2:21 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 30, 2:21 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EST MON OCT 30 2006

.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE
AXIS ALONG THE GULF COAST AND THE FLORIDA-GEORGIA BORDER. THE
DEWPOINTS REMAIN QUITE LOW ACROSS OUR AREA...AND THE 00 UTC KTAE
SOUNDING HAD THE PRECIP WATER AT ONLY 37 PERCENT OF OUR
CLIMATOLOGICAL VALUE. VAPOR IMAGERY AND UPSTREAM PROFILER DATA
SHOWS WEAK RIDGING OVER THE CENTRAL U.S. AHEAD OF AN APPROACHING
TROUGH OVER THE DESERT SOUTHWEST.

&&

.SHORT TERM...
(TODAY-WEDNESDAY) WITH DEEP LAYER RIDGING AND A DRY AIRMASS IN
PLACE THROUGH TUESDAY...NO RAIN IS FORECAST AND TEMPERATURES WILL
BE MODERATING TO NEAR AVERAGE AFTER A CHILLY START THIS MORNING.
THE NEXT CHANCE OF RAIN (THOUGH SLIGHT) WILL COME ON WEDNESDAY AS
THE AFOREMENTIONED TROUGH (CURRENTLY OVER THE DESERT SOUTHWEST)
AND ASSOCIATED WEAK COLD FRONT APPROACH OUR AREA. THE 00 UTC
GFS...NAM...AND UKMET SHOW VERY LITTLE QPF WITH THIS SYSTEM AS
THERE WILL BE LIMITED DEEP LAYER MOISTURE AND INSTABILITY TO WORK
WITH.

.LONG TERM...
(THURSDAY-MONDAY) THE 00 UTC GFS AND ECMWF MAINTAIN A BROAD...WEAK
500 MB TROUGH OVER THE EASTERN HALF OF THE COUNTRY DURING THIS
TIME FRAME. AFTER A SLIGHT CHANCE OF RAIN EARLY THURSDAY
MORNING...COOLER AND DRIER CONDITIONS ARE EXPECTED AS AN AREA OF
HIGH PRESSURE (AT THE SURFACE) BUILDS ACROSS THE SOUTHEAST.
TEMPERATURES WILL COOL TO SLIGHTLY BELOW AVERAGE THIS WEEKEND...WITH
LITTLE CHANCE OF RAIN EXPECTED AT THIS TIME. IT LOOKS LIKE FAIR
WEATHER FOR THE NORTH FLORIDA FAIR.

&&

.MARINE...
WINDS AND SEAS WILL LIKELY REMAIN BELOW ADVISORY LEVELS AT LEAST
THROUGH FRIDAY.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD.
CALM WINDS WILL BECOME NE TO E LESS THAN 10 KTS AS THE MORNING
INVERSION BREAKS DOWN AROUND 15Z MOST LOCATIONS.

&&

.FIRE WEATHER...
THE MAIN FORECAST CHALLENGE TODAY WILL BE THE FIRE WEATHER
FORECAST...AND WHETHER OR NOT RED FLAG CONDITIONS WILL OCCUR. WE
USED THE DRIEST OF THE MOS (WHICH WAS GFS) AS A STARTING
POINT...THEN UNDERCUT THOSE VALUES BY A FEW DEGREES BASED ON THE
MODELS TENDENCY TO MOISTEN THE BOUNDARY LAYER TOO QUICKLY AND TO
BE CLOSER TO OUR WORKSTATION WRF...WHICH HAS SHOWN CONSIDERABLE
SKILL IN FORECASTING SURFACE DEWPOINTS SO FAR THIS FALL. THE RESULT
IS RED FLAG CONDITIONS BEING MET IN OUR FLORIDA ZONES THIS
AFTERNOON. WE THINK THIS WILL BE THE LAST RED FLAG WARNING FOR AT
LEAST A FEW DAYS SINCE THE BOUNDARY LAYER WILL BE MOISTENING WITH
LIGHT ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  81  48  81  55 /   0  10  10  10
PANAMA CITY  78  58  81  62 /   0  10  10  10
DOTHAN       79  50  77  56 /   0  10  10  10
ALBANY       79  48  79  55 /   0  10  10  10
VALDOSTA     80  52  82  57 /   0  10  10  10
CROSS CITY   81  53  85  59 /   0  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...AND WASHINGTON.

&&

AVIATION...DUVAL
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Oct 30, 2:27 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 AM EST MON OCT 30 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-310830-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
227 AM CST MON OCT 30 2006 /327 AM EST MON OCT 30 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
DRY CONDITIONS THIS AFTERNOON WILL ENHANCE THE SPREAD OF ANY WILD
FIRES THAT OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WEAK COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY AND
EARLY THURSDAY...BRINGING WITH IT A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.